Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Testosterone Gel
Jun 5, 2008

Doctor Moyle: First let me say how much I truly appreciate the work you do here. I have learned more about my illness from this site than from 5 years of doctor appointments. Last year I kind of lost all interest in everything, maybe more of feeling of "whatever" concerning anything. I asked my doctor to check my testosterone levels, which turned out to be way low. I am using the Androgel. I think I have some improvement in my overall attitude, but still having trouble burning fat and while I can still get an erection they are not as hard, (this in and of itself really brings me down. I have been using this for almost 4 weeks now, I do four pumps of the gel each day and rub it on my shoulders. How long will it take to get my levels to normal. My VL is undetectable and CD4 is 486. During the last year I just have not been able to lose weight easily. I realize part of it is just that I'm 50, but I work out regularly and just feel like I'm spinning my wheels. I'm just not ready to let it all go.

Response from Dr. Moyle

Glad to hear your are not ready to let it all go! I think everyone age 50 finds it harder to lose weight than they did at 40 and especially at 20 or 30. Erection qulity also deteriorates with age and is affected by well being etc. Testosterone may have a little to do with all this but may be in only part of the answer. Usually, androgel and other skin-delivered testosterones will boost you back to normal testosterone pretty quickly, in less than 4 weeks. The effects on muscles, libido and well being may take a lot longer to establish, especially as some of it requires a 'virtuous circle' to establish: feeling a bit better helps you try harder and you see more good results. Your doctor can re-check the levels to confirm you are using enough gel. This all being said, it sounds from what you write that you may be a little down and depressed. It may well be some counselling, cognitive behavioural therapy etc may halp get you going again. Talk to your doctor about these things, and consider a trial antidepressants if the talking therapies don't work. Other things likely to help include getting extra sleep, taking time to relax and socialise, limiting alcohol intake and avoiding recreational/illegal drugs. I hope you are back on track soon Kind regards Dr Moyle



Previous
hivand babies
Next
hiv related cancer

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement